# SDR 2004UALA00714

- Difficulty date: July 31, 2004
- Submitted: August 10, 2004
- Operation: Air carrier
- Aircraft: N187UA
- Make and model: Boeing 747422
- Aircraft serial: 26876
- Aircraft time: 45,724 hours, 5,556 cycles
- Engine: Pwa PW4056
- System (JASC): 5751 · Ailerons
- Part: Attach Fitting
- Condition: Cracked
- Location: Wing To Aileron
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND APPROX 7.5 INCH VERTICAL CRACK ON THE 2ND FROM OUTBOARD FWD WING TO AILERON HINGE ATTACH FITTING SUPPORT STRUCTURE FOR RIGHT. THE NR 2 RIGHT OUTBOARD AILERON HINGE FITTING HAD BEEN REPLACED DUE TO PRIOR CRACKING.  DURING REPLACEMENT A SLIGHT MIS-ALIGNMENT OF THE FITTING WITH THE AILERON INDUCED A SIDE PRELOAD.  THIS SIDELOAD CAUSED A CRACK IN THE REPLACED FITTING.
